Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Specification property and distributional chaos almost everywhere

Authors: Piotr Oprocha and Marta Stefánková
Journal: Proc. Amer. Math. Soc. 136 (2008), 3931-3940
MSC (2000): Primary 37B05; Secondary 54H20
Published electronically: June 24, 2008
MathSciNet review: 2425733
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Our main result shows that a continuous map $ f$ acting on a compact metric space $ (X,\rho )$ with a weaker form of specification property and with a pair of distal points is distributionally chaotic in a very strong sense. Strictly speaking, there is a distributionally scrambled set $ S$ dense in $ X$ which is the union of disjoint sets homeomorphic to Cantor sets so that, for any two distinct points $ u,v\in S$, the upper distribution function is identically 1 and the lower distribution function is zero at some $ \varepsilon >0$. As a consequence, we describe a class of maps with a scrambled set of full Lebesgue measure in the case when $ X$ is the $ k$-dimensional cube $ I^{k}$. If $ X=I$, then we can even construct scrambled sets whose complements have zero Hausdorff dimension.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 37B05, 54H20

Retrieve articles in all journals with MSC (2000): 37B05, 54H20

Additional Information

Piotr Oprocha
Affiliation: Faculty of Applied Mathematics, AGH University of Science and Technology, al. Mickiewicza 30, 30-059 Kraków, Poland

Marta Stefánková
Affiliation: Mathematical Institute, Silesian University, 74601 Opava, Czech Republic

Received by editor(s): September 27, 2007
Published electronically: June 24, 2008
Communicated by: Jane M. Hawkins
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society